Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Oct, 1964, Volume 32, Issue 4

On the Existence of an Optimal Plan in a Continuous-Time Allocation Process<576:OTEOAO>2.0.CO;2-Y
p. 576-590

Menahem E. Yaari

Every now and then, one encounters an allocation problem in which the "choice variable" is a point in an infinite-dimensional space. In such problems, the existence of an optimal choice among all permissible choices is not always assured. The present discussion is devoted to an investigation of this issue for a specific (but fairly common) class of allocation problems. Conditions for the existence of an optimal choice are derived and discussed.

Log In To View Full Content